Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Climara Pro use
    avatar
    An_205779 posted:
    I am nearly 62 years of age and have been using the Climara Pro patch for a number of years to keep hot flashes away. I find that they don't need to be replaced every week to be effective, and I can wait 2 or even 3 weeks between changes. This is good because they're expensive, but I'm wondering if there could be any possible negative effect from this.

    I have also been experiencing serious depression for some years, and it is ESPECIALLY HORRIBLE when I first awake -- I want to go back to sleep but can't, and yet I just don't feel like getting up, whether it's a work day or not. I seem to be constantly overwhelmed by too much to do, plus I don't have a boyfriend and am extremely lonely. I know I need to exercise more, but I don't seem to care about it and am having difficulty forcing myself to do it. I do take a pilates class once or twice a week, which I love, but I need to get involved in some serious aerobic exercise. Any suggestions?

    Thank you.
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Anon_175101,
    A couple of suggestions. Rather than keeping the patches on for 2 or 3 weeks, you might want to cut the patches into, say 2 or 3 pieces (the estrogen and progestin are in the "glue"-so cutting patches is fine), and apply a half or a third of a patch every week-that way, you will get longer use out of your patch, and much smoother hormonal levels, which can have an impact on mood.
    So I'd try that, and as you yourself suggested, try to increase your exercise: and the more, the better. And all types. Doing classes is a great way to be with people. Many of my patients really do enjoy pilates; another very popular class is Zumba (it seems to cheer everyone up). So do see if more exercise,particularly with others, makes you feel better.
    If these don't work to cheer you up, do talk to your health care provider about whether you might benefit from some interventions for depression (like talk therapy or medications.)
    Hope you feel better soon, and good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website